| Model Number |
M00558420 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/31/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation results: visual examination of the returned complaint device found the balloon did not show visual defects and it looked normal.Functional analysis was performed, and the balloon was inflated without a problem; however, the balloon would not hold pressure due to a pinhole.This failure is likely due to factors encountered during the procedure, such as handling or manipulation during the initial use or during the procedure that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the balloon was leaking.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the balloon had a pinhole; therefore, this is now an mdr reportable event.